Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Stiefel-Whitney homology classes of quasi-regular cell complexes

Authors: Richard Goldstein and Edward C. Turner
Journal: Proc. Amer. Math. Soc. 64 (1977), 157-162
MSC: Primary 57D20; Secondary 57C05
MathSciNet review: 0467765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A quasi-regular cell complex is defined and shown to have a reasonable barycentric subdivision. In this setting, Whitney's theorem that the k-skeleton of the barycentric subdivision of a triangulated n-manifold is dual to the $ (n - k)$th Stiefel-Whitney cohomology class is proven, and applied to projective spaces, lens spaces and surfaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D20, 57C05

Retrieve articles in all journals with MSC: 57D20, 57C05

Additional Information

PII: S 0002-9939(1977)0467765-1
Keywords: Euler $ \pmod 2$ space, Stiefel-Whitney homology class
Article copyright: © Copyright 1977 American Mathematical Society